David W. Bentley, MD; Shyam D. Karki, PharmD; Robert F. Betts, MD
To the editor: The withdrawal of anticonvulsant drugs in patients free of seizures for more than 2 years has been recommended recently (1). Because of similar concerns about the long-term toxic effects of the anticonvulsant drugs, we have begun to withdraw treatment from selected patients in nursing homes whom we have seen at our hospital for chronic diseases. During a recent prospective, double-blind trial of rimantadine hydrochloride to prevent influenza A infection, two patients developed seizures. We emphasize the risk of influenza chemoprophylaxis for induction of seizures in the seizure-prone patient.
A 39-year-old man with cerebral palsy and mental retardation
Learn more about subscription options.
Register Now for a free account.
Bentley DW, Karki SD, Betts RF. Rimantadine and Seizures. Ann Intern Med. 1989;110:323–324. doi: 10.7326/0003-4819-110-4-323_2
Download citation file:
Published: Ann Intern Med. 1989;110(4):323-324.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only